Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

April 27, 2021Door County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Apr 27, 2021, 1:41 PM CDT for Door County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2021, 1:41 PM CDT (18:41 UTC)
Expired
Apr 27, 2021, 2:30 PM CDT
In force
49 min
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 110 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

417 
WWUS83 KGRB 271841
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
141 PM CDT Tue Apr 27 2021
 
WIZ022-271930-
Door WI-
141 PM CDT Tue Apr 27 2021

...THUNDERSTORMS MOVING ACROSS NORTHERN DOOR COUNTY THIS 
AFTERNOON... 

At 140 PM CDT, Doppler radar was tracking clusters of thunderstorms 
across northern Door County north of Sturgeon Bay. The thunderstorms 
were moving east at 40 mph.

Pea size hail and heavy rain will be possible with these storms. Some
locations could see an inch of rain in less than an hour. 

Locations impacted include...
Jacksonport, Ephraim, Egg Harbor, Newport State Park, Baileys Harbor,
Sister Bay, Peninsula Center, Fish Creek, Peninsula State Park and
Ellison Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4535 8680 4533 8681 4524 8690 4519 8692
      4516 8697 4510 8695 4501 8710 4493 8712
      4494 8745 4507 8736 4512 8737 4517 8744
      4522 8741 4525 8734 4522 8728 4522 8721
      4533 8710 4534 8701 4538 8700
TIME...MOT...LOC 1837Z 256DEG 35KT 4507 8718 

$$

Eckberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 27, 12:42 PM CDT, 59 minutes earlier.

Area forecast discussion, Apr 27, 12:42 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1242 PM CDT Tue Apr 27 2021

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 403 AM CDT Tue Apr 27 2021

Forecast Highlights:
--Today... Showers and thunderstorms expected across much of the
area, with marginal severe weather threat.
--Tonight/Tomorrow... Rain intensity diminishes around sunrise, with
lingering clouds and a few light showers into the afternoon.

--General Discussion--

Today... As has been well-advertised over the past week, showers and
thunderstorms are expected across the area. Trends have been for the
"warmest" temperatures to stay to our south, and that trend has
continued for this update. Last week, it appeared temperatures would
be in the 70s for today, but confidence is high that the 70s will
stay in southern Wisconsin, leaving highs in the 50s for most of our
area. As such, the greatest threat for thunderstorms will be south
of our area as well. The threat for severe weather in NE/Northern
Wisconsin is low. Rainfall amounts for today look to be in the 0.1
to 0.25 inch range, with most of the rain falling in the afternoon
and evening hours.

Tonight/Tomorrow... At this time, there may be lingering
thunder/lightning into early Wednesday morning from the Tuesday PM
storms. But by sunrise Wednesday morning, only showers are expected,
and rainfall intensity will diminish. Clouds and light showers will
likely linger into the afternoon hours, but Wednesday afternoon
rainfall amounts should only be a few hundredths of an inch at best.

--Scientific Discussion--

Today... All eyes on how far north the boundary of warm air makes it
into Wisconsin today. Trends over the past few days have nudged the
boundary further and further south with each run. As evidenced from
a 950mb frontogenetical forcing cross-section, the leading surge
of warm air looks to be close to the I-94 corridor, with the
secondary boundary layed out near the WI/IL border. This area is
where the sufficient focusing will be to perhaps punch the cap for
a few elevated storms that could produce small hail. There is a
non-zero chance for severe weather in our area, but at this time,
it appears difficult to find a focusing mechanism sufficient to
break the cap. As mentioned above, temperatures trending
downward... current forecast still may be a few degrees too warm.

Tonight/Tomorrow... Forecast models in good agreement with advecting
boundary southward into Illinois. By 12z Wed, boundary should be
near the Quad Cities to Chicago area. Along with it, the best
kinematic forcing should be south of our area. Still a broad area of
light/weak 850mb frontogenetical forcing over a "stagnant" air
field at 850mb will help keep stratus deck and some light showers
across our area into Wednesday afternoon. As mentioned above,
minimal QPF, with no thunder forecast.

.LONG TERM...Wednesday Night Through Monday
Issued at 403 AM CDT Tue Apr 27 2021

Precipitation can be expected to start off the extended period
before weak high pressure rounds out the work week and the
beginning of the work week. As zonal flow aloft establishes itself
over the weekend, a fairly progressive pattern will bring multiple
rounds of active weather through the region early next week.

Wednesday night through Thursday...The first challenge for the
extended forecast comes Wednesday night, as a weak low pressure
system over the Central Plains moves northwards towards the Great
Lakes. The latest trend by the GFS brings this low across the
western Great Lakes, which would bring in more widespread
precipitation overnight into Thursday, but most other models keep
the WAA and low to the south. For now, kept some chance pops in
from initial guidance, but wouldn't be surprised if updates bring
a drier forecast going forwards. In either case, another shortwave
follows on the heels of this system, skirting across northern
Wisconsin Thursday night for another light precipitation chance.
The uncertainty in the pops will unfortunately carry over into the
high temps for Thursday, as temps will be quite a bit cooler if
the overnight pops materialize. Again, trended on the warmer side
for now, as the pops do seem a bit overdone at this time.

Rest of the forecast...Weak high pressure will move into the
region at the end of the work week and the beginning of the
weekend. This should provide a dry period for at least Friday and
early Saturday. Flow aloft then flattens out to a more progressive
and zonal pattern, which will serve to bring multiple shortwaves
through the region during the weekend, and a few stronger system
next week. The exact strength and timing are difficult to assess
at this point in time, but several chances for precipitation are
likely towards the end of the extended. The good news is that
temperatures should come up considerably towards the end of the
week, with highs into the 70s by the Friday and over the weekend.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1242 PM CDT Tue Apr 27 2021

A tricky forecast with a quasi-stationary front located over
southern WI and elevated convection that will continue into this
evening. Cigs to be VFR where no precipitation is occurring late
this afternoon/early this evening, however cigs could easily drop
to low-end MVFR under any thunderstorm activity. Most of the
thunderstorm activity should begin to wane overnight as the front
sags a bit farther south and instability aloft weakens. However,
cigs will tend to lower into the IFR/low-end MVFR range from late
evening into early Wednesday morning with additional showers.

MVFR cigs to hold through most of Wednesday morning before
returning to VFR in the afternoon as weak high pressure moves into
the region.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kotenberg
LONG TERM......Uhlmann
AVIATION.......Kallas
Hazardous weather outlook, Apr 27, 4:19 AM CDT, 9 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
419 AM CDT Tue Apr 27 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
419 AM CDT Tue Apr 27 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Thunderstorms are possible today. There is a marginal risk for
severe weather, with hail as the main threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A few thunderstorms are possible into early Wednesday morning.
Severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not likely be needed.

LMZ521-522-541>543-280930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
419 AM CDT Tue Apr 27 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Gusty east winds and building waves will create conditions hazardous
for small craft on Lake Michigan this morning.

Thunderstorms are possible today and tonight, which would create a
lightning hazard to mariners.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of thunderstorms early Wednesday morning, which
would create a lightning hazard to mariners.

Kotenberg/Uhlmann

In the hours before

Local storm report, Apr 27, 12:18 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1218 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     HAIL             CRIVITZ                 45.23N 88.01W
04/27/2021  M0.50 INCH       MARINETTE          WI   TRAINED SPOTTER

&&

SAC
Special weather statement, Apr 27, 12:20 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1220 PM CDT Tue Apr 27 2021

WIZ020-021-030-031-036-073-074-271800-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Northern Oconto County WI-Marathon WI-Portage WI-Menominee WI-
1220 PM CDT Tue Apr 27 2021

...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF CENTRAL INTO
NORTHEAST WISCONSIN...

At 1220 PM CDT, Doppler radar was tracking strong thunderstorms
along a line from Junction City in Portage County to Wittenberg to
Neopit northeast into northern Oconto County. The thunderstorms were
moving northeast at 30 mph.

Half inch hail and brief heavy rain will be possible with these
storms. Some of these storms could intensify this afternoon and
produce large hail.

Locations impacted include...
Stevens Point, Whiting, Bevent, Wittenberg, Mountain, Big Smokey
Falls, Bear Paw Scout Camp, Neopit, South Branch and Keshena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4537 8809 4515 8801 4468 8915 4468 8922
      4465 8922 4446 8967 4459 8981
TIME...MOT...LOC 1717Z 225DEG 26KT 4508 8862 4448 8989

Eckberg
Local storm report, Apr 27, 12:29 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1229 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HAIL             NEOPIT                  44.98N 88.81W
04/27/2021  M0.50 INCH       MENOMINEE          WI   PUBLIC

            VIA SPECTRUM NEWS

&&

SAC
Local storm report, Apr 27, 12:40 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1240 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     HEAVY RAIN       2 ESE MOUNTAIN          45.17N 88.44W
04/27/2021  M1.38 INCH       OCONTO             WI   MESONET

            MESONET STATION EW0199 MOUNTAIN.

&&
Local storm report, Apr 27, 12:44 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1244 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     HEAVY RAIN       WAUSAUKEE               45.36N 87.94W
04/27/2021  M1.19 INCH       MARINETTE          WI   MESONET

&&

SAC
Special weather statement, Apr 27, 1:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
141 PM CDT Tue Apr 27 2021

WIZ022-271930-
Door WI-
141 PM CDT Tue Apr 27 2021

...THUNDERSTORMS MOVING ACROSS NORTHERN DOOR COUNTY THIS
AFTERNOON...

At 140 PM CDT, Doppler radar was tracking clusters of thunderstorms
across northern Door County north of Sturgeon Bay. The thunderstorms
were moving east at 40 mph.

Pea size hail and heavy rain will be possible with these storms. Some
locations could see an inch of rain in less than an hour.

Locations impacted include...
Jacksonport, Ephraim, Egg Harbor, Newport State Park, Baileys Harbor,
Sister Bay, Peninsula Center, Fish Creek, Peninsula State Park and
Ellison Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4535 8680 4533 8681 4524 8690 4519 8692
      4516 8697 4510 8695 4501 8710 4493 8712
      4494 8745 4507 8736 4512 8737 4517 8744
      4522 8741 4525 8734 4522 8728 4522 8721
      4533 8710 4534 8701 4538 8700
TIME...MOT...LOC 1837Z 256DEG 35KT 4507 8718

Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 5:10 AM CDTSpecial Weather StatementGRBLanglade, Lincoln65 min
Apr 27, 5:33 AM CDTSpecial Weather StatementGRBForest, Langlade, Menominee42 min
Apr 27, 6:13 AM CDTSpecial Weather StatementGRBMarinette, Menominee, Oconto47 min
Apr 27, 10:01 AM CDTSpecial Weather StatementGRBMarinette44 min
Apr 27, 10:36 AM CDTSpecial Weather StatementGRBMarinette54 min
Apr 27, 10:43 AM CDTSevere Thunderstorm WarningGRBMarinette, Oconto47 min
Apr 27, 11:50 AM CDTAreal Flood AdvisoryGRBMarinette, Menominee, Oconto3 hr
Apr 27, 12:00 PM CDTSevere Thunderstorm WarningGRBMarinette22 min
Apr 27, 12:20 PM CDTSpecial Weather StatementGRBMenominee40 min
Apr 27, 6:16 PM CDTAreal Flood AdvisoryGRBLanglade, Marinette, Menominee, Oconto3 hr
Apr 27, 6:41 PM CDTSpecial Weather StatementGRBLanglade, Lincoln, Marathon, Wood64 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.